Jump to content
Sign in to follow this  
Kish

How Can You Tell If It's Working?

Recommended Posts

Hi,

I'm a 19 year old female and have been depressed for about 5 years. I've been taking bupropion for 46 days (6.5 weeks), and it's the first antidepressant I've taken. I don't drink, smoke, or do drugs. My psychiatrist started me with 150 mg for 4 days, then 150 twice a day for about 3 weeks, and now I'm on "Wellbutrin XL 300 mg" once daily. I have read a lot of posts about this "wellbutrin honeymoon," where you feel great the first few weeks, and people saying they had very dramatic reactions at first (extreme emotions or feeling "drugged"). I haven't had any of these feelings, and I wonder if this means it isn't working.

It's hard to say if the medicine has improved my depression. I feel pretty much exactly the same as before - no side effects, no nothing. I may not be crying or worrying excessively about schoolwork as often, but I still feel very worried about my future, still have self-disliking thoughts, and tend to get upset or offended too easily by things people say. My main issue, though, is that none of my physical symptoms of depression have gotten any better. My psychiatrist said that these physical symptoms should have started improving 3 weeks ago. The symptoms include feeling sick to my stomach all the time (ranging from moderate to severe), not feeling hunger (although I like this symptom), feeling tired all the time, feeling weak, aches (head, neck, shoulders, and back mainly), and feeling very strained during physical activity (lightheaded, short of breath, weakness in legs).

I wonder if it is a dosage problem. I have quite a large body (6 feet tall, 170 lbs) and usually bigger people need higher doses of medicine to be effective, right? Or does it not work that way with AD's? I very often get the feeling that drugs "don't work" on me (pain killers never work unless they're something as potent as vicodin; drinking coffee seems to have no effect on me; antacids such as Tums or Flexeril have no effect). I'm not sure if bupropion just isn't the right AD for me, or if I need to wait longer or take a higher dose. I'm reluctant to ask for a different medicine because bupropion doesn't increase appetite or have sexual side effects like most others.

Any advice would be appreciated; thank you very much for reading!

Share this post


Link to post
Share on other sites

hi i am 21 yrs old. been on WB for a week i noticed changes right away in just a couple days good ones and bad ones...i think its just different to different ppl..maybe you should talk to your doctor and ask him/her to up your dosage. i know when i tried to up my dosage i said whoa! no way! it was too much for me. just see if they will up your dosage bc i have read on here from many ppl that WB has helped alot of ppl just never give up...wait bout 4-8 weeks

Share this post


Link to post
Share on other sites

Thank you for your reply. :) Comparing my reaction to yours and those of others on this forum has given me quite a bit of insight. It's been 84 days now (12 weeks), and my doctor increased my dosage to 450 mg a day shortly after my first post, and I still haven't noticed any difference at all. I find myself worrying about a lot of things and crying for no reason, and my stomach issues have been moderate to severe. I'm pretty convinced now that WB just isn't effective for me... which absolutely sucks, because it seems like every other antidepressant will cause weight gain and sexual side effects. I wonder if it would be reasonable to stay on WB and add another antidepressant, just to "counter-act" those side effects.

Anyway... since my doctor is at my school, and I'm home for the summer, I won't be seeing her in person again for nearly three months. Guess I'll just have to wait until then to try something new.

Does anyone know of any other antidepressants that don't have side effects like WB? I'm mostly worried about gaining weight.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...